Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 33, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Apr 19, 2021, 7:39 AM EDT. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2021, 7:39 AM EDT (11:39 UTC)
- Expired
- Apr 19, 2021, 8:09 AM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 53 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:40 AM EDT | TSTM WND GST 39 | 3 S Playalinda Beach, FL | USAF TOWER KSC-0211 MEASURES WIND GUST OF 34KT/39MPH FROM SW |
| Apr 19, 7:40 AM EDT | TSTM WND GST 44 | 3 W Kennedy Space Cente, FL | USAF TOWER KSC-0714 MEASURES WIND GUST OF 38KT/44MPH FROM SW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.4
The text
As transmitted.
731
WHUS52 KMLB 191139
SMWMLB
AMZ552-572-191230-
/O.NEW.KMLB.MA.W.0033.210419T1139Z-210419T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
739 AM EDT Mon Apr 19 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 830 AM EDT.
* At 738 AM EDT, a strong thunderstorm was located near Kennedy Space
Center, or near Playalinda Beach, moving northeast at 40 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots...suddenly higher
waves...lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Kennedy Space Center and Playalinda Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2887 8016 2848 7998 2839 8067 2843 8069
2855 8065 2856 8067 2851 8069 2844 8069
2865 8080
TIME...MOT...LOC 1138Z 246DEG 39KT 2858 8056
HAIL...0.00IN
WIND...>34KTS
$$
Leahy1 follow-up statement
356
FZUS72 KMLB 191209
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
809 AM EDT Mon Apr 19 2021
AMZ552-572-191218-
/O.CAN.KMLB.MA.W.0033.000000T0000Z-210419T1230Z/
809 AM EDT Mon Apr 19 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
The thunderstorm has weakened and no longer poses a significant
threat to boaters. A Marine Weather Statement remains in effect for
winds to around 30 knots.
LAT...LON 2887 8016 2848 7998 2839 8067 2843 8069
2855 8065 2856 8067 2851 8069 2844 8069
2865 8080
TIME...MOT...LOC 1206Z 246DEG 39KT 2871 8022
$$
LeahyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 19, 4:39 AM EDT, 3 hours earlier.
Area forecast discussion, Apr 19, 4:39 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Melbourne FL 439 AM EDT Mon Apr 19 2021 .DISCUSSION... Today and Tonight...The combination of deep moisture, forced ascent from jet level winds, and a surface frontal boundary wl combine to produce a high chc of rainfall all day. Of note will be further south emphasis on rainfall potential compared to previous days, as the Space and Treasure coasts wl have notably higher rain chances today into tonight. Several episodes of fast-moving showers and embedded storms are likely with some areas receiving upwards of one and a half to two inch amounts by evening. Toward nightfall some drying in indicated across the north, where winds will begin to come around after a passing frontal boundary, and rain chances will correspondingly edge downward tonight, primarily north of Orlando and the I-4 corridor. Sct to likely pcpn coverage continues into tonight for points south as temperatures remain seasonally mild in the 60s under extensive clouds. Tuesday...Widespread showers and embedded lightning storms are expected across all of east-central Florida on Tuesday into early Wednesday. Some of these showers will be heavy, with some areas receiving multiple rounds of heavy rainfall. This could lead to minor flooding, especially in urban areas. This includes ponding of water on roadways, flooding of low lying and poor drainage areas, and some roads could become impassable due to high standing water. Afternoon temps on Tuesday remain in the upper 70s to low 80s due to ongoing rain and cloud cover. Recent high resolution models are indicating the heaviest rain will fall from Osceola/Brevard Counties south into the northern Treasure Coast and Okeechobee Counties on Tuesday and Tuesday night. Widespread rainfall amounts of 2-3 inches are possible with locally higher amounts. Elsewhere, rainfall amounts of 1-2 inches are possible. Over the next 24 hours we should have a better grasp on where the heaviest rain will fall on Tuesday. This is a classic heavy rain synoptic setup across the central FL peninsula this week. A stalled surface frontal boundary in a saturated environment, with strong mid-level moisture transport and favorable upper-level dynamical support/divergence. Numerous rounds of heavy rainfall are expected, and some areas will experience training of heavy showers leading to minor flooding. Wednesday...A reinforcing cold front moves into the northern FL peninsula on Wednesday morning, ushering in drier air as the stalled frontal boundary is pushed south. While conditions should be dry north of I-4 come sunrise Wednesday, scattered to numerous showers, and isolated lightning storms, will be ongoing from the Cape south through early afternoon. Then, conditions dry out from north to south as the front moves through. Any lingering showers should push south of Martin County by early evening. Afternoon temperatures warm into the low 80s across the region. Cooler air moves in Wednesday night as overnight lows fall into the mid to upper 50s, except low 60s along the immediate Space/Treasure Coasts. Thursday-Saturday...High pressure builds in across the Southeast U.S. and FL to end the week. Dry conditions prevail Thursday and Friday as afternoon temps climb into the low 80s. Breezy north winds early on Thursday quickly veer onshore by Thursday afternoon. Overnight lows settle into the mid/upper 50s inland and low/mid 60s along the coast. Models are indicating another front could cross the local area next weekend, but there are considerable timing and location differences. For now, have opted to add a 20 percent chance of rain for Saturday. && .AVIATION... Considerable clouds and early showers/TS will bring MVFR to briefly IFR conds in passing showers during the day. Alternating MVFR/VFR conds continuing through the day with low confidence on timing of lowest cig and vsby reductions due to multiple rounds of showers forecast. Any improvements in sky and VSBY should only be limited at best overnight after 20/02Z. && .MARINE... Today and Tonight...Scattered to numerous showers and some embedded lightning storms will move east from the mainland mainly north of Port Canaveral today into evening. Lingering swell will keep seas a little higher despite winds mainly 12 knots or less. Winds and seas will be locally higher near showers and storms moving offshore from the mainland. Tuesday-Wednesday...A stalled frontal boundary across Central FL through mid week will produce numerous showers and embedded lightning storms. Some ares will see multiple rounds of heavy rain. Winds across the local waters will vary through the day and night, though mostly remaining around 10 knots. Seas 2-3 feet. Some storms could become strong, with frequent lightning strikes and wind gusts over 34 knots as the main threat to boaters. Thursday-Friday...High pressure builds across the local waters, ushering in breezy north winds Thursday morning that become northeast by the afternoon. A period of hazardous boating conditions is possible due to the winds, though seas are expected to remain at 2-4 feet. By Friday, winds become east at 10-15 knots with seas 2-3 feet nearshore and 4 feet offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 63 76 63 / 70 40 80 30 MCO 80 66 78 65 / 80 60 80 50 MLB 82 66 81 65 / 80 60 80 60 VRB 86 68 83 65 / 80 60 80 70 LEE 77 63 76 65 / 70 50 80 30 SFB 78 64 77 65 / 80 50 80 40 ORL 79 66 78 67 / 80 50 80 40 FPR 87 67 83 66 / 70 70 80 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Pendergrast LONG TERM....Rodriguez AVIATION...Pendergrast
Hazardous weather outlook, Apr 19, 3:21 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 321 AM EDT Mon Apr 19 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 321 AM EDT Mon Apr 19 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Locally heavy showers and embedded lightning storms will quickly move eastward across central Florida during this morning and through the afternoon, with further development somewhat southward later today. The primary threats within any storms which develop will be torrential rainfall, occasional to frequent cloud to ground lightning, and storm wind gusts up to 45 mph. The main areas for storms will stretch across all of central FLorida during much of today. Successive rounds of showers and storms are likely in many areas. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly south of a line from Leesburg to Sanford and Scottsmoor. Accumulated water will create possible driving hazards, as rain amounts of 2 to 3 inches will be possible locally by late tonight. .RIP CURRENT IMPACT... Ocean conditions will produce a Moderate Risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from morning to afternoon storms may affect the larger inland lakes and then quickly push offshore of the Volusia, Brevard and Treasure Coast. Any storms will be capable of producing briefly strong winds greater than 34 knots, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High coverage of showers and storms will continue across much of central Florida, and especially south of Volusia and Lake counties on Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Rainfall amounts may total 3 to 4 inches, or a little higher in some areas by late Tuesday. A Moderate Risk of rip currents will continue at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Pendergrast
In the hours before
Special weather statement, Apr 19, 2:59 AM EDT, 4 hours 40 minutes before
Special Weather Statement National Weather Service Melbourne FL 259 AM EDT Mon Apr 19 2021 FLZ041-044>047-053-054-058-059-064-141-144-147-190900- Inland Volusia-Northern Lake-Orange-Seminole-Southern Brevard- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 259 AM EDT Mon Apr 19 2021 Numerous showers are developing across Central Florida early this morning, stretching from the Tampa Bay area into the Orlando Metro, and east into Brevard County. Expect these showers and perhaps a few lighting storms to continue through sunrise. Heavy downpours are expected with all passing showers, along with occasional lightning strikes. Some ares will experience multiple rounds of heavy rain this morning, which could lead to ponding of water on roadways and low lying areas.
Special weather statement, Apr 19, 3:28 AM EDT, 4 hours 11 minutes before
Special Weather Statement National Weather Service Melbourne FL 328 AM EDT Mon Apr 19 2021 FLZ045-047-053-147-190800- Southern Brevard County FL-Osceola FL-Northern Brevard County FL- Orange FL- 328 AM EDT Mon Apr 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD... SOUTHEASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 400 AM EDT... At 328 AM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Harmony, or 9 miles east of Narcoossee, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rockledge, Cocoa, Lone Cabbage Fish Camp, Sharpes and Canaveral Groves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2824 8119 2837 8119 2847 8077 2824 8072 TIME...MOT...LOC 0728Z 256DEG 31KT 2832 8108 Rodriguez
Special weather statement, Apr 19, 3:53 AM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
353 AM EDT Mon Apr 19 2021
FLZ047-147-190830-
Southern Brevard County FL-Northern Brevard County FL-
353 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 430
AM EDT...
At 352 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Cape Canaveral and Merritt Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2841 8057 2834 8058 2823 8057 2824 8086
2834 8086 2837 8087 2837 8088 2840 8089
2847 8051 2845 8051
TIME...MOT...LOC 0752Z 267DEG 31KT 2833 8082
RodriguezSpecial weather statement, Apr 19, 5:59 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
559 AM EDT Mon Apr 19 2021
FLZ053-058-191030-
Okeechobee FL-Osceola FL-
559 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OKEECHOBEE AND
SOUTHEASTERN OSCEOLA COUNTIES UNTIL 630 AM EDT...
At 558 AM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Kissimmee Prairie Preserve, or 16 miles south of
Lake Kissimmee, moving east at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kissimmee Prairie Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2759 8115 2760 8114 2762 8114 2766 8113
2768 8115 2771 8115 2773 8117 2774 8116
2775 8118 2776 8117 2780 8120 2781 8120
2782 8092 2757 8092
TIME...MOT...LOC 0958Z 268DEG 18KT 2768 8124
RodriguezSpecial weather statement, Apr 19, 6:38 AM EDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Melbourne FL 638 AM EDT Mon Apr 19 2021 FLZ053-054-058-191130- Okeechobee FL-Osceola FL-Indian River FL- 638 AM EDT Mon Apr 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OKEECHOBEE... WESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL 730 AM EDT... At 638 AM EDT, Doppler radar was tracking a strong thunderstorm near Kissimmee Prairie Preserve, or 13 miles south of Lake Marian, moving east at 20 mph. Pea size hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Blue Cypress Lake and Kissimmee Prairie Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2758 8111 2779 8106 2782 8073 2756 8072 TIME...MOT...LOC 1038Z 268DEG 17KT 2768 8103 Rodriguez
Special weather statement, Apr 19, 7:24 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
724 AM EDT Mon Apr 19 2021
FLZ054-058-191215-
Okeechobee FL-Indian River FL-
724 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKEECHOBEE AND
INDIAN RIVER COUNTIES UNTIL 815 AM EDT...
At 723 AM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Cypress Lake, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sebastian, Fellsmere, Blue Cypress Lake and Vero Lake Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2758 8049 2760 8086 2776 8087 2782 8064
2782 8051 2783 8051
TIME...MOT...LOC 1123Z 262DEG 20KT 2768 8081
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Apr 18, 8:35 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Apr 18, 9:00 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 18, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Apr 19, 12:20 AM EDT | Special Marine Warning | MLB | 40 min | |
| Apr 19, 3:28 AM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 19, 3:53 AM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 19, 3:56 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 19, 5:59 AM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
| Apr 19, 6:25 AM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
| Apr 19, 6:38 AM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Apr 19, 7:24 AM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Apr 19, 8:25 AM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Apr 19, 8:28 AM EDT | Special Marine Warning | MLB | 29 min | |
| Apr 19, 9:23 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Apr 19, 9:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 19, 10:03 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 42 min |
| Apr 19, 10:08 AM EDT | Special Marine Warning | MLB | 52 min | |
| Apr 19, 10:41 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 49 min |
| Apr 19, 11:28 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 62 min |
| Apr 19, 12:25 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Apr 19, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 19, 1:06 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
| Apr 19, 3:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.